Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 1, 2004, 3:51 PM CST for Dane County, Dodge County, Jefferson County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2004, 3:51 PM CST (21:51 UTC)
- Expired
- Mar 1, 2004, 4:30 PM CST
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dane County, WI, Dodge County, WI, Jefferson County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 11:30 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMKX 012151
SVRMKX
WIC025-027-055-012230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CST MON MAR 1 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DANE COUNTY IN SOUTH CENTRAL WISCONSIN
DODGE COUNTY IN SOUTHEAST WISCONSIN
JEFFERSON COUNTY IN SOUTHEAST WISCONSIN
* UNTIL 430 PM CST
* AT 351 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS LOCATED 2 MILES SOUTHEAST OF DELAVAN 3 MILES
SOUTHWEST OF MARSHALL...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JUNEAU BY 430 PM CST.
HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THESE STORMS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.
LAT...LON 4322 8929 4304 8908 4340 8848 4349 8882
4330 8902
HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:00 PM CST, 51 minutes earlier.
Area forecast discussion, Mar 1, 3:00 PM CST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 PM CST MON MAR 1 2004 .DISCUSSION...FORECAST FOCUS ON PASSING SYSTEM EARLY TONIGHT AND OVERALL WEATHER PATTERN THROUGH FRIDAY. IN THE SHORT TERM...3 HOURLY SURFACE RISE/FALL PRESSURE COUPLET CONFIRMS LIKELY TRACK OF LOW ACROSS SOUTHERN WISCONSIN TO EAST CENTRAL WISCONSIN THIS EVENING. MAIN SHOW OF CONVECTION PASSING THROUGH CWA AT THE MOMENT AND ETA/RUC/NGM/GFS PROGS HANG ONTO WIDESPREAD CONVECTION AT LEAST THROUGH MIDNIGHT BEFORE TAPERING TO SHOWERS. WILL KEEP DRIZZLE AROUND FOR TUESDAY MORNING BUT PROGS THEN BUILD WEAK SURFACE RIDGE INTO AREA. IN THE FAR TERM...ETA/GFS PROGS PUSH WEAK WEATHER SYSTEM ACROSS CWA WEDNESDAY NIGHT WITH TEMPERATURES REMAINING WARM ENOUGH FOR RAIN. THEN DECIDED TO HOLD OFF ON PRECIPITATION WITH NEXT SIGNIFICANT SYSTEM UNTIL THURSDAY NIGHT. WILL BOOST PRECIPITATION CHANCES WITH THIS SYSTEM INTO FRIDAY AS PROGS HAVE LOCKED INTO THIS SYSTEM FOR 2 DAYS IN A ROW. LOOKS LIKE MAINLY RAIN WITH THIS EVENT...THOUGH PROGS A LITTLE IFFY WITH THICKNESS VALUES OVER NORTHERN PARTS OF CWA...SO WILL KEEP A RAIN SNOW MIXTURE IN THOSE AREAS FOR NOW. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE. ZAJDEL
Hazardous weather outlook, Mar 1, 12:05 PM CST, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1205 PM CST MON MAR 1 2004 WIZ046-047-051-052-056>060-062>072-021100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 1205 PM CST MON MAR 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE FORECAST FOR ALL OF SOUTHERN WISCONSIN THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY SOUTH OF A LINE FROM WISCONSIN DELLS TO MILWAUKEE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SNOW ABOUT THURSDAY...THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL BE NEEDED THIS AFTERNOON AND EVENING. TZ
In the hours before
Local storm report, Mar 1, 3:26 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CST MON MAR 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 10 W BARABOO 43.47N 89.94W
03/01/2004 0.75 INCH SAUK WI LAW ENFORCEMENT
&&
HAHNLocal storm report, Mar 1, 3:26 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CST MON MAR 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 10 W BARABOO 43.47N 89.94W
03/01/2004 0.75 INCH SAUK WI LAW ENFORCEMENT
&&
HAHNLocal storm report, Mar 1, 3:48 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CST MON MAR 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 2 W OCONOMOWOC 43.11N 88.54W
03/01/2004 0.25 INCH JEFFERSON WI LAW ENFORCEMENT
0333 PM HAIL 2 W OCONOMOWOC 43.11N 88.54W
03/01/2004 0.50 INCH JEFFERSON WI LAW ENFORCEMENT
0325 PM HAIL BARABOO 43.47N 89.74W
03/01/2004 0.75 INCH SAUK WI LAW ENFORCEMENT
0322 PM HAIL 10 W BARABOO 43.47N 89.94W
03/01/2004 0.75 INCH SAUK WI LAW ENFORCEMENT
0322 PM HAIL 1 S HEBRON 42.91N 88.69W
03/01/2004 0.75 INCH JEFFERSON WI AMATEUR RADIO
0322 PM HAIL 2 SW OCONOMOWOC 43.09N 88.53W
03/01/2004 0.25 INCH WAUKESHA WI TRAINED SPOTTER
0317 PM HAIL PADDOCK LAKE 42.57N 88.10W
03/01/2004 0.25 INCH KENOSHA WI LAW ENFORCEMENT
0312 PM HAIL MILTON 40.67N 92.16W
03/01/2004 0.50 INCH VAN BUREN IA TRAINED SPOTTER
0305 PM HAIL MADISON 43.08N 89.39W
03/01/2004 0.25 INCH DANE WI TRAINED SPOTTER
WEST SIDE OF MADISON
0303 PM HAIL 3 SE SULLIVAN 42.98N 88.55W
03/01/2004 0.25 INCH JEFFERSON WI OFFICIAL NWS OBS
0302 PM HAIL 7 E MILTON 42.78N 88.81W
03/01/2004 0.50 INCH ROCK WI TRAINED SPOTTER
0255 PM TSTM WND DMG 5 E EDGERTON 42.84N 88.97W
03/01/2004 ROCK WI TRAINED SPOTTER
BRANCHES DOWN.
&&
GDLocal storm report, Mar 1, 3:48 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CST MON MAR 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 2 W OCONOMOWOC 43.11N 88.54W
03/01/2004 0.25 INCH JEFFERSON WI LAW ENFORCEMENT
0333 PM HAIL 2 W OCONOMOWOC 43.11N 88.54W
03/01/2004 0.50 INCH JEFFERSON WI LAW ENFORCEMENT
0325 PM HAIL BARABOO 43.47N 89.74W
03/01/2004 0.75 INCH SAUK WI LAW ENFORCEMENT
0322 PM HAIL 10 W BARABOO 43.47N 89.94W
03/01/2004 0.75 INCH SAUK WI LAW ENFORCEMENT
0322 PM HAIL 1 S HEBRON 42.91N 88.69W
03/01/2004 0.75 INCH JEFFERSON WI AMATEUR RADIO
0322 PM HAIL 2 SW OCONOMOWOC 43.09N 88.53W
03/01/2004 0.25 INCH WAUKESHA WI TRAINED SPOTTER
0317 PM HAIL PADDOCK LAKE 42.57N 88.10W
03/01/2004 0.25 INCH KENOSHA WI LAW ENFORCEMENT
0312 PM HAIL MILTON 40.67N 92.16W
03/01/2004 0.50 INCH VAN BUREN IA TRAINED SPOTTER
0305 PM HAIL MADISON 43.08N 89.39W
03/01/2004 0.25 INCH DANE WI TRAINED SPOTTER
WEST SIDE OF MADISON
0303 PM HAIL 3 SE SULLIVAN 42.98N 88.55W
03/01/2004 0.25 INCH JEFFERSON WI OFFICIAL NWS OBS
0302 PM HAIL 7 E MILTON 42.78N 88.81W
03/01/2004 0.50 INCH ROCK WI TRAINED SPOTTER
0255 PM TSTM WND DMG 5 E EDGERTON 42.84N 88.97W
03/01/2004 ROCK WI TRAINED SPOTTER
BRANCHES DOWN.
&&
GDLocal storm report, Mar 1, 3:50 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CST MON MAR 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM TORNADO 5 E REEDSBURG 43.53N 89.90W
03/01/2004 SAUK WI LAW ENFORCEMENT
ON OR NEAR HIGHWAY 33 THERE MAY HAVE BEEN A BRIEF TORNADO
SIGHTED. LAW ENFORCEMENT OFFICIALS ARE STILL
INVESTIGATING.
&&
HAHNLocal storm report, Mar 1, 3:50 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CST MON MAR 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0322 PM TORNADO 5 E REEDSBURG 43.53N 89.90W
03/01/2004 SAUK WI LAW ENFORCEMENT
ON OR NEAR HIGHWAY 33 THERE MAY HAVE BEEN A BRIEF TORNADO
SIGHTED. LAW ENFORCEMENT OFFICIALS ARE STILL
INVESTIGATING.
&&
HAHNThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 2:20 PM CST | Severe Thunderstorm Warning | MKX | Green | 25 min |
| Mar 1, 2:43 PM CST | Severe Thunderstorm Warning | MKX | Rock | 32 min |
| Mar 1, 3:21 PM CST | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 24 min |
| Mar 1, 3:23 PM CST | Special Marine Warning | MKX | 97 min | |
| Mar 1, 3:23 PM CST | Special Marine Warning | MKX | 97 min | |
| Mar 1, 3:42 PM CST | Severe Thunderstorm Warning | MKX | Jefferson, Waukesha | 48 min |
| Mar 1, 4:40 PM CST | Severe Thunderstorm Warning | MKX | Dodge, Washington | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.